Jump to content
helplinedonate
Sign in to follow this  
otolorin

Medical marijuana/Nicotine in parkinson disease treatment

Recommended Posts

Dear Doc,

in as much as I dread the side effects of PD medications,I have been trying to minimise my C/L dosage as much as possible,in order to reduce the side effects.I noticed if I sleep well overnight,I do better with my PD symptoms the next morning.Would you recommend medical marijuana for dystonia or refer your patient to a MD that prescribe this?Also what do you think about the neuroprotective properties of nicotine in PD? I know there are some studies going on cocerning the effect of nicotine.I would appreciate your response,

 

Share this post


Link to post
Share on other sites

There are no studies to date that support nicotine as neuroprotective and we do not recommend in our practice.

In our state you need a test and license to dispense marijuana so we usually refer to those providers.  So far anxiety has been the symptom helped the most.  I have not yet seen dystonia improved, but remember we need studies to guide us.

Share this post


Link to post
Share on other sites

Thanks for your ever inspiring and educative support sir.My other questions are: 1:)How do you minimise or eliminate the drowsiness side effects of sinemet?

                                                                                                                                2:)Is there any harm in missing the dosing schedule of sinemet or any other PD medication sometimes,like if you are late to take medication.?

Share this post


Link to post
Share on other sites

As the disease progresses missing medication dosages can lead to wearing off and worsening symptoms in addition to the potential for injury....we say on time every time is the best idea....

Sleepiness from SInemet; go low and slow when moving up dosages.  As disease duration gets longer sometimes slightly reducing the dose and decreasing the medication intervals can help if it is causing drowsiness.

Share this post


Link to post
Share on other sites

Dear doc,

it seems my symptoms are now more intense during wearing off compared to before I started medication.Why is this?I have only been on medication for six months continuously.Low doses of miraplex for one month,switching over to ropinirole for another one month then sinemet  till present.And how do you deal with fatigue caused by sinemet? Because,sinemet increases fatigue,and this worsen balance about 30 to 45mins after administration.

Thanks again sir.

Share this post


Link to post
Share on other sites

I usually try to simply in these cases to Sinemet only as the agonist could be affecting the fatigue.  I also move dosages closer together and search for the optimal dose.  You just haven't found the right timing and meds yet....that is my bet.  Your doc may be trying to hard to limit doses.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×